Alert archive / Florida / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 41, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 17, 2010, 4:17 PM EDT for Osceola County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2010, 4:17 PM EDT (20:17 UTC)
- Expired
- Jun 17, 2010, 4:50 PM EDT
- In force
- 33 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
County Osceola County, FL
The radar
The Melbourne radar (KMLB), 41 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 730 J/kg
- Mixed-layer CIN
- -77 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
884 WUUS52 KMLB 172017 SVRMLB FLC097-172100- /O.NEW.KMLB.SV.W.0041.100617T2017Z-100617T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 417 PM EDT THU JUN 17 2010 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL OSCEOLA COUNTY IN FLORIDA * UNTIL 500 PM EDT. * AT 417 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOLOPAW...AND MOVING SOUTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... FOREVER FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. && LAT...LON 2799 8100 2796 8119 2825 8116 2825 8100 TIME...MOT...LOC 2017Z 001DEG 9KT 2815 8106 $$ JP
2 follow-up statements
766 WWUS52 KMLB 172037 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 437 PM EDT THU JUN 17 2010 FLC097-172100- /O.CON.KMLB.SV.W.0041.000000T0000Z-100617T2100Z/ OSCEOLA- 437 PM EDT THU JUN 17 2010 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT FOR CENTRAL OSCEOLA COUNTY... AT 437 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A RADAR INDICATED SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HOLOPAW...MOVING SOUTH AT 10 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FOREVER FLORIDA. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 2799 8100 2796 8119 2825 8116 2825 8100 TIME...MOT...LOC 2037Z 001DEG 9KT 2810 8106 $$ JP
316 WWUS52 KMLB 172050 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 450 PM EDT THU JUN 17 2010 FLC097-172100- /O.CAN.KMLB.SV.W.0041.000000T0000Z-100617T2100Z/ OSCEOLA- 450 PM EDT THU JUN 17 2010 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL OSCEOLA COUNTY IS CANCELLED... THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES WILL CONTINUE TO BE POSSIBLE. LAT...LON 2799 8100 2796 8119 2825 8116 2825 8100 TIME...MOT...LOC 2050Z 001DEG 9KT 2807 8106 $$ JP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 2:25 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jun 17, 2:25 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 225 PM EDT THU JUN 17 2010 .DISCUSSION... CURRENTLY-TONIGHT...THE EAST COAST SEA BREEZE HAS BEEN SLOW TO PUSH INLAND AS A LITTLE MORE WESTERLY GRADIENT FLOW EXISTS. THEREFORE EXPECT WEST/EAST BOUNDARY COLLISION TO OCCUR FARTHER EAST THAN YESTERDAY. HIGH MOISTURE VALUES...SLIGHTLY COOLER MID LEVEL TEMPS AND DRIER AIR ALOFT WILL ALLOW FOR STRONG TO MARGINALLY SEVERE WIND GUSTS AND SMALL HAIL. FREQUENT TO EXCESSIVE LIGHTNING WILL BE THE MAIN HAZARD. STEERING FLOW IS WEAK BUT ENOUGH EXISTS TO PUSH THE CONVECTION EASTWARD...MAINLY FOR THE NORTH HALF OF THE AREA. EXPECT MOST OF THE CONVECTION TO HAVE DIMINISHED BY 00Z...EXCEPT MAYBE IN THE SOUTH WHERE CURRENT DEVELOPMENT IS SLOWER. FRI...AREA WILL CONTINUE TO LIE IN A WEAKNESS OF THE SUBTROPICAL RIDGE WITH CONTINUED LIGHT WINDS THROUGH THE COLUMN. MOISTURE WILL REMAIN HIGH AND THE LOW LEVEL SOUTHWEST FLOW SUGGESTS AN ACTIVE AFTERNOON FOR CONVECTION OVER THE EASTERN HALF OF CENTRAL FLORIDA. THE LATEST MOS POPS ARE 50-60 PERCENT SO HAVE BUMPED UP RAIN CHANCES IN THE NORTH TO LIKELY AND GONE 50 PERCENT FOR MOST OF THE REST OF THE AREA. FRI NIGHT-SAT NIGHT...SURFACE RIDGE AXIS MOVING SLOWLY NORTHWARD OVER SOUTHERN AND CENTRAL FLORIDA WILL RESULT IN A LIGHT WIND FIELD. THIS WILL ALLOW FOR BOTH EAST AND WEST COAST SEA BREEZES TO FORM BY EARLY AFTERNOON AND START PUSHING TOWARD THE INTERIOR WHERE OPTIMUM SEA BREEZE BOUNDARY COLLISIONS SHOULD OCCUR. LIGHT VERTICAL WIND PROFILE TO 700MB INDICATES SLOW...ERRATIC STORM MOVEMENT. THIS IS WHEN OUTFLOW BOUNDARY INTERACTIONS WITH THE LARGER MESO SCALE SEA BREEZE BOUNDARIES COME INTO PLAY TO PRODUCE STRONG STORMS. MODELS ALSO SUGGESTING THAT THE NORTHWEST TO NORTHEAST FLOW AROUND THE EASTERN SIDE OF THE 500MB HIGH LOCATED TO THE WEST WILL BRING DOWN COOLER MID LEVEL AIR MASS THAT MAY HELP STEEPEN LAPSE RATES FOR STRONGER STORMS. PREVIOUS SUN-TUE DISCUSSION...WILL KEEP INTERIOR/COASTAL SPLIT NEAR CLIMO AT 40%/30% SUNDAY AS HIGHER COVERAGE OF CONVECTION MAY BEGIN TO GET PUSHED FARTHER WEST. MIGHT BE ABLE TO LOWER THE TREASURE COAST TO 20% BUT MAY NEED TO RAISE ORLANDO NORTHWARD UP TO 50 PERCENT. REGARDLESS...TEMPERATURES ARE FCST TO BE NEAR CLIMO IN THE L/M 90S INTERIOR AND U80S/NR 90 COAST. && .AVIATION...CURRENT TAFS WHICH HAVE TEMPO THUNDERSTORM GROUPS THROUGH 21-22Z STILL LOOK OKAY. SOME MAY ONLY EXPERIENCE VCTS BUT EXPECT AT LEAST A PERIOD OF GUSTY OUTFLOW BOUNDARY WINDS. FRI AFTERNOON ALSO LOOKS ACTIVE FOR STRONG STORMS. && .MARINE...THROUGH FRI WE WILL CONTINUE WITH THE SURFACE RIDGE ACROSS SOUTH FLORIDA AND A 5-10 KNOT SOUTH/SOUTHWEST FLOW. SOME STORMS MAY AFFECT THE INTRACOASTAL WATERS THROUGH EARLY EVENING AND AGAIN ON FRI AFTERNOON...ESPECIALLY FROM THE CAPE NORTHWARD. SAT-TUE...SURFACE HIGH PRESSURE RIDGE RE ESTABLISHES ITSELF ACROSS NORTHERN FLORIDA AND THE SOUTHEAST STATES BY EARLY NEXT WEEK. THE PERSISTENT 10 TO 15 KNOTS EASTERLY FLOW WILL INTRODUCE A SMALL BUT LONG PERIOD SWELL COMPONENT TO THE SEAS STARTING MON. AN INVERTED TROUGH/EASTERLY WAVE MOVING ACROSS THE NORTHERN CARIBBEAN MAY INCREASE THE PRESSURE GRADIENT OVER THE SOUTHERN COASTAL WATERS RESULTING IN WINDS INCREASING TO 15 TO 20 KNOTS AND SEAS BUILDING TO THE 4 TO 5 FOOT MON NIGHT AND TUE. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 92 75 90 / 20 60 20 50 MCO 75 94 75 92 / 20 60 20 50 MLB 76 91 77 89 / 20 50 20 50 VRB 75 91 75 90 / 20 50 20 40 LEE 77 94 73 92 / 20 60 20 50 SFB 77 96 75 94 / 20 60 20 50 ORL 78 94 75 93 / 20 60 20 50 FPR 74 91 74 90 / 20 50 20 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM/AVIATION...LASCODY LONG TERM....WIMMER
Hazardous weather outlook, Jun 17, 10:54 AM EDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1054 AM EDT THU JUN 17 2010 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-172100- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1054 AM EDT THU JUN 17 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND EVENING. ...THUNDERSTORM IMPACT... A WEAK TROUGH ALOFT TO THE NORTH OF THE AREA HAS PROVIDED SLIGHT MID LEVEL COOLING. DAYTIME HEATING OF A MOIST AIR MASS WILL LEAD TO SCATTERED STORMS. THE PRIMARY FOCUS WILL BE THE EAST AND WEST COAST SEA BREEZE BOUNDARIES...WITH THE HIGHEST COVERAGE OCCURRING ACROSS THE INTERIOR WHERE NUMEROUS BOUNDARIES COLLIDE... PARTICULARLY ALONG AND WEST OF INTERSTATE 4. THE PRIMARY HAZARD WILL BE FREQUENT TO EXCESSIVE LIGHTNING STRIKES. THOUGH THERE HAVE BEEN NO REPORTS OF PEOPLE BEING STRUCK BY LIGHTNING THE PAST FEW DAYS...SEVERAL STRUCTURAL FIRES HAVE BEEN CAUSED BY LIGHTNING. A FEW STORMS MAY ALSO PRODUCE 50-60 MPH WINDS AND SMALL HAIL. YOU SHOULD MOVE INDOORS AT THE FIRST SIGN OF A DEVELOPING STORM IN YOUR VICINITY. ...FLOOD IMPACT... WEAK WINDS THROUGH THE ATMOSPHERE WILL LEAD TO VERY SLOW STORM MOTION. LOCALIZED RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE EXPECTED AGAIN THIS AFTERNOON...CAUSING PONDING OF WATER ON ROADWAYS AND MINOR FLOODING. ...EXCESSIVE HEAT IMPACT... AFTERNOON TEMPERATURES IN THE LOWER TO MID 90S COMBINED WITH TYPICAL FLORIDA SUMMERTIME HUMIDITY VALUES WILL PRODUCE HEAT INDEX READINGS OF 100 TO 105 BEFORE COOLING OCCURS FROM THUNDERSTORMS. THOSE WITH OUTDOOR ACTIVITIES SHOULD BE ALERT FOR SIGNS OF HEAT STRESS AND REMEMBER TO DRINK PLENTY OF WATER. ...MARINE THUNDERSTORM GUST IMPACT... SCATTERED STORMS WITH FREQUENT TO EXCESSIVE LIGHTNING AND STRONG OUTFLOW WINDS WILL OCCUR ACROSS THE PENINSULA THIS AFTERNOON. THE GREATEST COVERAGE SHOULD BE ALONG AND WEST OF INTERSTATE 4. LITTLE STORM MOTION IS EXPECTED...EXCEPT A FEW STORMS MAY PUSH ACROSS THE COAST...PRIMARILY IN VOLUSIA COUNTY. IF YOU GO BOATING DURING THE FLORIDA WET SEASON...IT IS USUALLY A GOOD IDEA TO WRAP THINGS UP AROUND MIDDAY...UNLESS YOU ARE PREPARED TO AVOID OR RIDE OUT A STRONG STORM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. TEMPERATURES WILL REMAIN NEAR NORMAL THROUGH THE EXTENDED AS A WEAK UPPER LEVEL TROUGH OVER THE REGION GIVES WAY TO DEEP EASTERLY FLOW ACROSS THE PENINSULA EARLY NEXT WEEK. SCATTERED AFTERNOON LIGHTNING STORMS CAN BE EXPECTED EACH DAY WITH THE MAIN HAZARD BEING DANGEROUS LIGHTNING STRIKES. THE POSSIBILITY FOR ONSHORE MOVING NIGHTTIME AND EARLY MORNING SHOWERS AND STORMS WILL INCREASE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. LASCODY
In the hours before
Special weather statement, Jun 17, 1:56 PM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
156 PM EDT THU JUN 17 2010
FLZ044-045-144-171845-
NORTHERN LAKE COUNTY-ORANGE-SOUTHERN LAKE COUNTY-
156 PM EDT THU JUN 17 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER LAKE COUNTY...WESTERN
ORANGE COUNTY...
* UNTIL 245 PM EDT.
AT 153 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER
NORTHWEST LAKE COUNTY NEAR THE VILLAGES...MOVING SOUTHEAST AT 15 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.
LAT...LON 2897 8166 2926 8164 2886 8137 2883 8141
2878 8141 2834 8166 2835 8194 2895 8196
TIME...MOT...LOC 1755Z 307DEG 11KT 2889 8184
67Special weather statement, Jun 17, 2:15 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT THU JUN 17 2010
FLZ047-147-171900-
NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY-
215 PM EDT THU JUN 17 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER BREVARD COUNTY...
* UNTIL 300 PM EDT.
AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL IN NORTHERN
BREVARD COUNTY NEAR SHARPES...MOVING EAST AT 5 MPH.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORMS PASS.
LAT...LON 2794 8052 2788 8050 2782 8087 2848 8087
2871 8097 2871 8096 2875 8084 2834 8071
2860 8073 2864 8079 2871 8075 2876 8081
2878 8074 2878 8073 2848 8063 2827 8066
2823 8064 2843 8062 2811 8057 2789 8046
TIME...MOT...LOC 1814Z 258DEG 6KT 2841 8077
67Special weather statement, Jun 17, 2:31 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
231 PM EDT THU JUN 17 2010
FLZ045-171915-
ORANGE-
231 PM EDT THU JUN 17 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER CENTRAL ORANGE COUNTY...
* UNTIL 315 PM EDT.
AT 228 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL OVER PINE
CASTLE AND ORLANDO...WITH NEARLY STATIONARY MOVEMENT.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
AND SMALL HAIL INCLUDE BELLE ISLE...DOCTOR PHILLIPS AND SEA WORLD.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2847 8154 2855 8135 2835 8129 2834 8146
2835 8147
TIME...MOT...LOC 1830Z 058DEG 4KT 2842 8139
WEITLICHLocal storm report, Jun 17, 3:47 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
347 PM EDT THU JUN 17 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0256 PM TSTM WND DMG 1 SW TITUSVILLE 28.58N 80.83W
06/17/2010 BREVARD FL LAW ENFORCEMENT
ONE TREE DOWN NEAR THE INTERSECTION OF BARNA AVE AND PARK
AVE.
&&
ARBSpecial weather statement, Jun 17, 4:05 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
405 PM EDT THU JUN 17 2010
FLZ045-053-144-172045-
ORANGE-OSCEOLA-SOUTHERN LAKE COUNTY-
405 PM EDT THU JUN 17 2010
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER SOUTHERN LAKE COUNTY...SOUTHWESTERN ORANGE
COUNTY...NORTHWESTERN OSCEOLA COUNTY...
* UNTIL 445 PM EDT.
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WIND GUSTS OVER MAGIC KINGDOM. THE
STORM WAS NEARLY STATIONARY.
LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE STRONG WINDS
INCLUDE ANIMAL KINGDOM AND LAKE BUENA VISTA.
THE PRIMARY THREAT WILL BE EXCESSIVE CLOUD TO GROUND LIGHTNING
STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES.
HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER
INDOORS UNTIL THE STORM PASSES.
LAT...LON 2855 8151 2827 8144 2828 8166 2834 8167
2833 8179 2847 8182
TIME...MOT...LOC 2003Z 270DEG 2KT 2842 8163
WEITLICHSpecial weather statement, Jun 17, 4:09 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 409 PM EDT THU JUN 17 2010 FLZ053-172115- OSCEOLA- 409 PM EDT THU JUN 17 2010 ...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR EXCESSIVE LIGHTNING OVER EASTERN OSCEOLA COUNTY... * UNTIL 515 PM EDT. AT 408 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STORMS CAPABLE OF PRODUCING EXCESSIVE LIGHTNING AND COIN SIZE HAIL FROM HOLOPAW TO 15 MILES SOUTH OF LAKE KISSIMMEE. THE LINE WAS MOVING EAST AT 10 MPH. LOCATIONS IN THE PATH OF THE LIGHTNING STORM INCLUDE HARMONY AND HOLOPAW. THE STORMS ARE CAPABLE OF PRODUCING EXCESSIVE LIGHTNING STRIKES...DEFINED AS 12 OR MORE CLOUD TO GROUND STRIKES PER MINUTE AND HAIL. IF YOU ARE OUTDOORS...TAKE SHELTER IN A BUILDING OR HARD TOPPED AUTOMOBILE. OPEN SHELTERS FOUND IN PARKS...ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF LIGHTNING. STAY AWAY FROM TREES. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. A BRIEF PERIOD OF SMALL HAIL...UP TO NICKEL SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. LAT...LON 2834 8123 2833 8087 2774 8097 2791 8132 TIME...MOT...LOC 2008Z 255DEG 2KT 2815 8110 2770 8123 JP
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 1:56 PM EDT | Special Weather Statement | MLB | Lake | 49 min |
| Jun 17, 2:15 PM EDT | Special Weather Statement | MLB | Brevard | 45 min |
| Jun 17, 2:31 PM EDT | Special Weather Statement | MLB | Orange | 44 min |
| Jun 17, 2:53 PM EDT | Severe Thunderstorm Warning | MLB | Brevard | 28 min |
| Jun 17, 4:05 PM EDT | Special Weather Statement | MLB | Orange | 40 min |
| Jun 17, 4:09 PM EDT | Special Weather Statement | MLB | Osceola | 66 min |
| Jun 17, 4:30 PM EDT | Areal Flood Advisory | MLB | Lake, Orange | 90 min |
| Jun 17, 4:59 PM EDT | Areal Flood Advisory | MLB | Orange, Seminole, Volusia | 61 min |
| Jun 17, 4:59 PM EDT | Special Weather Statement | MLB | Indian River | 46 min |
| Jun 17, 5:48 PM EDT | Special Marine Warning | MLB | 87 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.